Valve prosthesis distortion after cardiac compression in a patient who underwent transcatheter aortic valve implantation (TAVI)

Authors

  • Eun Kyoung Kim MD,

    1. Division of Cardiology, Department of Medicine, Cardiovascular Imaging Center, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Republic of Korea
    Search for more papers by this author
  • Seung Hyuk Choi MD, PhD,

    Corresponding author
    1. Division of Cardiology, Department of Medicine, Cardiovascular Imaging Center, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Republic of Korea
    • Division of Cardiology, Department of Medicine, Cardiac and Vascular Center, Samsung Medical Center, Sungkyunkwan University School of Medicine, #58 Irwon-ro, Gangnam-gu, Seoul 135-710, Korea. E-mail: sh1214.choi@samsung.com

    Search for more papers by this author
  • Pil Sang Song MD,

    1. Division of Cardiology, Department of Medicine, Cardiovascular Imaging Center, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Republic of Korea
    Search for more papers by this author
  • Sung-Ji Park MD, PhD

    1. Division of Cardiology, Department of Medicine, Cardiovascular Imaging Center, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Republic of Korea
    Search for more papers by this author

  • Conflict of interest: Nothing to report.

Abstract

Transcatheter aortic valve implantation (TAVI) has been developed as an alternative to conventional aortic valve replacement for the treatment of symptomatic severe aortic stenosis in high-risk patients. Nevertheless, TAVI has been associated with serious complications such as stroke, vascular injury, renal failure, and arrhythmia. Herein we describe a case of distortion of the Edward-Sapien prosthesis (Edwards Lifesciences, USA), which was mounted on a balloon-expandable stent, after chest compression for cardiac resuscitation in a patient who underwent TAVI for severe aortic stenosis. © 2012 Wiley Periodicals, Inc.

Ancillary